Case reports demonstrate delayed bleeding outcomes in patients undergoing IBBR post-T-DM1, indicating surgical safety concerns.
Ado-trastuzumab emtansine (T-DM1) is an effective adjuvant therapy for human epidermal growth factor receptor 2-positive breast cancer; however, its surgical safety profile remains unclear.We observed delayed bleeding with variable and often subtle clinical manifestations during implant-based breast reconstruction (IBBR).Two patients who received adjuvant T-DM1 therapy after IBBR were retrospectively reviewed.The patient in Case 1 developed a recurrent seroma and liquefied hematoma requiring repeated aspirations, with platelet counts decreasing from 218 10 9 /L to 33 10 9 /L before expander removal.The patient in Case 2 experienced an acute massive hematoma on postoperative day (POD) 2, prior to T-DM1 initiation, which resolved after re-exploration; a temporally distinct delayed hemorrhagic event occurred on POD 175 during T-DM1 therapy after radiotherapy, accompanied by a platelet nadir of 34 10 9 /L.Both patients required plateletpheresis and prolonged drainage.Delayed bleeding during T-DM1 therapy may reflect a combination of hematological suppression and vascular vulnerability.Therefore, vigilant surveillance and cautious postoperative rehabilitation are warranted.
No takes yet. Share an insight, caveat, or question.
Ryu et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: